MAUDE Adverse Event Report: ARTHREX, INC. GRAFTBOLT, TIBIAL 9MM; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. GRAFTBOLT, TIBIAL 9MM; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number GRAFTBOLT, TIBIAL 9MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 2/20/2023,, it was reported by a distributor via email that an ar-5100-09 graftbolt sheath broke upon impact.This was discovered during a procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or prying/leveraging during use.
 
Event or Problem Description
Additional information received on 2/23/2023: this was discovered during an acl procedure and completed using another ar-5100-09 graftbolt screw.All broken pieces were removed.

Brand Name
GRAFTBOLT, TIBIAL 9MM
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16528552
Report Number1220246-2023-06409
Device Sequence Number5246225
Product Code MBI
UDI-Device Identifier00888867035768
UDI-Public00888867035768
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K093912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberGRAFTBOLT, TIBIAL 9MM
Device Catalogue NumberAR-5100-09
Device Lot Number13348501
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown